Hello, all! I could use some insight from those who have used Prednisone.
My rheumy gave me a 12-day burst (40mg-30-20-15-10-5/2 days each) and I am currently on Day 8, the second 15-mg dose.
He told me to call him to let him know how it was going; that everyone feels great the first few days, but he was more interested in days 9, 10 and 11, etc.
He said if I felt better, then it was a key that this is autoimmune. And if I felt worse, that we were back to square one. Is this a hard and fast rule?
Immediately on this drug, I have had intense, horrible chest/lung pain. I already had SOB, but this was different. I called the nurse on Day 3 to ask, hey is this normal? The dr had her call and tell me that because I already had chest pains and SOB, that the meds were just making it worse. Alrighty - as long as I am not dying, I'm ok.
But here we are on Day 8, and I have not had any improvement whatsoever regarding symptoms. In fact, my symptoms seem to be on a steady decline. The only thing Prednisone has done for me is I have longer stamina. I can stand now for 20-25 minutes before wilting into a pile on the floor, whereas before it was 10 minutes. I can carry a pot of water to the stove - albeit shaking and spilling, and causing hours of aching afterward - whereas before, well, ok ... I couldn't do anything more than stand before. That IS improvement, I admit ... but? I am minimally functioning here.
I called the nurse this morning and said so, I'm finished with the Pred on Tuesday (it's Friday today...) ... when do you want me to report how I am feeling? She said, well... when your symptoms return to the point you are having intense pain. At that dosage, call us. I said, yah - my symptoms have never stopped! In fact, they continue to worsen. And I explained to her what I just wrote here about
the fatigue? Would that be fatigue that it is helping? Energy? Strength? It feels false, whatever it is ... just because I CAN stand, doesn't mean I should... ya know? I definitely suffer for it afterward.
I am waiting for the call back...
Do you guys have any insight here? I wont bother with symptoms unless necessary. But the one that is unbearable is the lung stuff. Man oh man. The pain, which gets INTENSE about
2 hrs after I take the pills (any dosing), radiates from behind my breastbone (feels like lungs), up in to my neck and jaw, down my arms... yesterday it even went into my legs! It hurts! It feels like the kinda of ache when you hold ice in your hand for a long time... only without the cold sensation. Or fall on your tailbone - you know how you feel that in the back of your throat? But this is across my chest, upper back, shoulders, arms, etc.
I notice, now, a lacey rash - very faint - on my trunk and arms. I feel like my skin is on fire and can't even let my husband's skin touch me at night or it burns (even fabric, in some places). But there is not a "noticeable" rash. I had desensitized skin for days; now it's gone crazy. No fever and my husband says I feel normal... even though my hands are swollen and on fire at night! My joints feel hot.
Is it possible the Prednisone DID help inflammation? And now it is coming back? It feels like in the past couple of days, the constant and shifting tingling and numbness has been replaced with heat.
I have a speckled 1:160 ANA, but all other bloodwork is in the normal range. I've had an echo and that shows normal heart function.
I appreciate anything anyone has to offer... thanks a bunch!
Update: Dr called back. Finish the meds, and we'll see you at the follow up (in a month..........)
Post Edited (tinglyinnc) : 7/26/2013 8:15:34 AM (GMT-6)